Alabama, 2001Damaging Wind in Alabama, March 12, 2001
March 12, 2001 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 12, 9:50 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 12, 9:50 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
950 AM CST MON MAR 12 2001
NEW TORNADO WATCH #60 COVERS ALL OF SE MS AND SW AL. BECOMING
INCREASINGLY CONCERNED ABOUT FAIRLY HIGH HELICITY VALUES IN REGION
OF DEEPLY VEERED BNDRY LAYER WINDS OVER THIS REGION OVER NEXT 3 TO 6
HRS. UPDATED ZONES ALREADY SENT. COASTAL MARINE RUNNING A BIT LATE
DUE TO GETTING THE NEW WATCH BOX OUT. MARINE PACKAGE OUT ASAP.
/05
.MOB...
AL...SMALL CRAFT ADVISORY GMZ650-670.
FL...SMALL CRAFT ADVISORY GMZ655-675.
MS...NONE.
In the hours before
Special weather statement, Mar 12, 12:21 PM CST, 14 minutes before
ALZ039-051>053-MSZ067-075-076-078-079-121900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1221 PM CST MON MAR 12 2001
THE FOLLOWING COUNTIES ARE NO LONGER IN THE TORNADO WATCH...
IN SOUTHEAST MISSISSIPPI...
WAYNE...PERRY...GREENE...STONE...GEORGE.
IN SOUTHWEST ALABAMA...
CHOCTAW...MARENGO...CLARKE...WASHINGTON.
THE LINE OF STRONG TO SEVERE STORMS HAS MOVED EAST OF THE THESE
AREAS. HEAVY RAINS WILL PERSIST OVER SOUTHEAST MISSISSIPPI AND
SOUTHWEST ALABAMA THROUGH MID AFTERNOON. EVEN THOUGH THE TORNADIC
THREAT HAS ENDED FOR THESE COUNTIES...PERSONS IN THESE AREAS SHOULD
STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE NAT9IONAL
WEATHER SERVICE CONCERNING THE CONTINUED HEAVY RAINS AND
THE POTENTIAL OF FLOODING OF SMALL STREAMS AND ROADS.Thunderstorm Wind, Butler
- When
- March 12, 12:35 PM CST to 12:37 PM CST
- Where
- Butler County, Forest Home
- Measured
- 50 kt (58 mph)
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.867, -86.833
Trees and power lines were blown down by high thunderstorm winds just south of Forest Home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, March 12, 20012 deaths · 1 injured · $1.0 million · F1 · 1 event
- Tornadoes in Mississippi, March 12, 200112 injured · $11 million · F1 · 5 events
- Damaging Wind in Louisiana, March 12, 20011 death · $28,000 · 52 kt wind · 1 event
- High Wind in Alabama, March 12, 20011 death · 1 injured · $14,000 · 1 event
- Damaging Wind in Mississippi, March 12, 20011 death · $10,000 · 1 event
- Damaging Wind in Alabama, March 12, 20016 injured · $1.0 million · 75 kt wind · 1 event
- Tornado and Hail in Mississippi, March 12, 20011 injured · $489,000 · F1 · 27 events
- Damaging Wind in Louisiana, March 12, 20016 injured · $500,000 · 87 kt wind · 1 event
- Tornado in Georgia, March 12, 20012 injured · $500,000 · F1 · 1 event
- Damaging Wind in Alabama, March 12, 20011 injured · $1.3 million · 90 kt wind · 1 event
- Damaging Winds in Texas, March 12, 20015 injured · $250,000 · 2 events
- Damaging Wind in Alabama, March 12, 20011 injured · $1.0 million · 90 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5235683.